Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 8, 2018, 5:52 PM EDT for Forsyth County, Hall County, Jackson County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2018, 5:52 PM EDT (21:52 UTC)
- Expired
- Aug 8, 2018, 6:15 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Forsyth County, GA, Hall County, GA, Jackson County, GA
The radar
The Atlanta radar (KFFC), 109 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 1491 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
013
WWUS82 KFFC 082152
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT WED AUG 8 2018
GAZ021>023-025-033>035-082215-
Hall GA-Jackson GA-North Fulton GA-Barrow GA-Cherokee GA-Forsyth GA-
Gwinnett GA-
552 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTHWESTERN
JACKSON...NORTH FULTON...NORTHWESTERN BARROW...SOUTHEASTERN
CHEROKEE...FORSYTH AND NORTHERN GWINNETT COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a line of strong thunderstorms was along a line
extending from Gainesville to Milton...and moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Lawrenceville, Jefferson, Cumming, Roswell, Johns Creek,
Alpharetta, Milton, Duluth, Woodstock, Sugar Hill, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Oakwood, Maysville, Berkeley Lake
and Hoschton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3416 8347 3394 8415 3414 8454 3438 8373
TIME...MOT...LOC 2152Z 251DEG 17KT 3428 8381 3412 8431
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:38 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 8, 3:38 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 338 PM EDT Wed Aug 8 2018 .SHORT TERM /Tonight through Thursday Night/... While weak surface high pressure is in control, there is plenty of showers and thunderstorms across TN down through north AL moving eastward this afternoon. This is all in association with a shortwave/weak troughing in the mid-levels. There is plenty of available instability and moisture across our region, thus we anticipate this activity to move through north GA through the remainder of the afternoon/evening. While the effective shear is weak, it might be enough to see an organized line develop. Based on the cold pools and looking at Q vectors analysis, if a line develops late this afternoon, the outflows could drive a faster storm motion further to the SE. This would then bring some of the activity across east central GA later this evening. We will have to monitor the mesoanalysis as we progress through the afternoon. Given this, there is still quite a bit of uncertainty in regards to storm coverage and timeline. Storms could become strong to severe with damaging winds, frequent lightning, small hail and heavy rain being the main impacts. Most of the activity should shift east of the area by tonight. A brief reprieve in precipitation activity is expected overnight with afternoon showers and thunderstorms expected again tomorrow afternoon/evening. A front draped across KY will try to drop south Thursday night, eventually becoming stalled along the northern tier of GA Friday morning. Temperatures will be hot and humid again Thursday afternoon with heat indices around 101-104 in SE GA, just below heat advisory criteria. 26 .LONG TERM /Friday through Wednesday/... The long term period begins with a broad trough over the eastern US and higher pressure to our south, putting us in nearly zonal flow with a front draped across the area. This front will provide forcing for showers and thunderstorms in the afternoon and evening across the area. While the front lingers and stalls across the area, a developing shortwave to our west on Friday will push into the area on Saturday/Sunday. The additional forcing leading will likely lead to more widespread showers and thunderstorms in the afternoon and evening on Saturday and Sunday. Meanwhile, a pocket of energy moving through the base of the aforementioned trough will eventually become a cutoff low centered over the Ohio Valley on Sunday, pushing a cold front across the area most likely on Monday/Tuesday. Instability will also be present every afternoon/evening leading to chance and likely pops across the area through Monday. PWATS through that time frame are forecast to be in the 1.7 to 2 inch range, so heavy rain will also be possible with any storms in addition to damaging wind gusts and frequent lightning. Although there are still timing differences between the GFS and ECMWF on the frontal passage, eventually that front pushes through the area and brings in some drier air. The GFS is just slightly faster than the ECMWF, pushing the drier air in on Monday afternoon opposed to much later on Monday into Tuesday. Overall, Tuesday and Wednesday are shaping up to be the "driest" days of the extended, especially for northern areas. PWATs are even forecast to dip below 1 inch as the drier air filters into the area! Temperatures through the extended will be near average with highs in the upper 80s to lower 90s across much of the area with lows in the uppers 60s and lower to mid 70s. Reaves && .AVIATION... 18Z Update... VFR conditions to start the TAF period with CU building across the region. Most shower and thunderstorm activity across north GA will shift east and south eventually. The timeline for the best chance of thunderstorms for the metro will be between 20-00Z with AHN holding on a bit longer as the bulk of the precipitation moves east this evening. MCN and CSG will have scattered convection. BKN CU will diminish overnight with debris clouds lingering. The CU deck will develop again by mid/late morning with showers initiating by the early afternoon. West winds through the period. //ATL Confidence...18Z Update... Low to Moderate on timing and location of the convection. Moderate to High on all other elements. 26 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 90 71 89 / 50 60 50 50 Atlanta 72 88 72 87 / 50 70 60 60 Blairsville 65 82 65 82 / 60 60 50 60 Cartersville 71 88 69 86 / 60 70 60 60 Columbus 73 92 74 90 / 30 50 50 60 Gainesville 71 88 71 86 / 50 60 50 60 Macon 73 91 73 91 / 30 50 40 50 Rome 71 88 70 86 / 60 60 60 60 Peachtree City 72 89 71 88 / 40 60 60 60 Vidalia 75 93 74 92 / 30 40 30 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...26 LONG TERM....Reaves AVIATION...26
Hazardous weather outlook, Aug 8, 11:47 AM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1147 AM EDT Wed Aug 8 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1147 AM EDT Wed Aug 8 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Thunderstorms should develop after noon, especially over north Georgia and increase in coverage as they move south during the afternoon and evening. Some storms could be strong to severe with damaging winds, frequent lightning, large hail up to 1 inch in diameter and heavy rain. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Scattered showers and thunderstorms are expected each day, mainly during the afternoon and evening. Widespread severe weather is not anticipated, however, some storms could produce strong winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Aug 8, 5:12 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
512 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 W EPWORTH 34.94N 84.44W
08/08/2018 FANNIN GA EMERGENCY MNGR
REPORT OF A TREE DOWN NEAR THE INTERSECTION OF
MACEDONIA CHURCH RD AND MADOLA RD
&&
EVENT NUMBER FFC1800798
THIEMLocal storm report, Aug 8, 5:20 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 1 SE EPWORTH 34.94N 84.38W
08/08/2018 FANNIN GA EMERGENCY MNGR
CONFIRMED REPORTS OF A TREE DOWN ON A HOUSE ON THE SE
SIDE OF EPWORTH
&&
EVENT NUMBER FFC1800799
THIEMSpecial weather statement, Aug 8, 5:31 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
531 PM EDT WED AUG 8 2018
GAZ012-013-019>021-030-082200-
Polk GA-Cherokee GA-Gordon GA-Bartow GA-Pickens GA-Floyd GA-
531 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN CHEROKEE...
GORDON...BARTOW...PICKENS AND FLOYD COUNTIES UNTIL 600 PM EDT...
At 531 PM EDT...a line of strong thunderstorms was along a line
extending from Redbud to near Cave Spring...and moving east at 40
mph.
HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
cloud to ground lightning and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Rome, Canton, Cartersville, Calhoun, Cedartown, Jasper, Adairsville,
Rockmart, Euharlee, Emerson, Ball Ground, Nelson, Aragon, Cave
Spring, White, Waleska, Kingston, Resaca, Plainville and
Taylorsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3462 8486 3462 8472 3458 8465 3455 8465
3455 8452 3445 8426 3437 8426 3408 8478
3408 8492 3398 8497 3395 8505 3390 8510
3391 8520 3400 8541 3422 8545
TIME...MOT...LOC 2131Z 253DEG 45KT 3453 8481 3415 8533
HAIL...0.75IN
WIND...50MPHLocal storm report, Aug 8, 5:32 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
532 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG 3 W EPWORTH 34.94N 84.44W
08/08/2018 FANNIN GA EMERGENCY MNGR
REPORT OF A TREES DOWN NEAR THE INTERSECTION OF
MACEDONIA CHURCH RD AND MADOLA RD, AS WELL AS THE 2700
BLOCK OF MADOLA RD.
&&
CORRECTED FATALITIES...INJURIES...REMARKS
EVENT NUMBER FFC1800798
THIEMLocal storm report, Aug 8, 5:45 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT WED AUG 08 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 SE MINERAL BLUFF 34.90N 84.26W
08/08/2018 FANNIN GA EMERGENCY MNGR
TREE DOWN ON POWERLINES ON HAYMORE FARM RD OUTSIDE OF
MINERAL BLUFF.
&&
EVENT NUMBER FFC1800800
THIEMSpecial weather statement, Aug 8, 5:52 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
552 PM EDT WED AUG 8 2018
GAZ021>023-025-033>035-082215-
Hall GA-Jackson GA-North Fulton GA-Barrow GA-Cherokee GA-Forsyth GA-
Gwinnett GA-
552 PM EDT WED AUG 8 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HALL...NORTHWESTERN
JACKSON...NORTH FULTON...NORTHWESTERN BARROW...SOUTHEASTERN
CHEROKEE...FORSYTH AND NORTHERN GWINNETT COUNTIES UNTIL 615 PM EDT...
At 552 PM EDT...a line of strong thunderstorms was along a line
extending from Gainesville to Milton...and moving east at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Gainesville, Lawrenceville, Jefferson, Cumming, Roswell, Johns Creek,
Alpharetta, Milton, Duluth, Woodstock, Sugar Hill, Suwanee, Buford,
Braselton, Auburn, Flowery Branch, Oakwood, Maysville, Berkeley Lake
and Hoschton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3416 8347 3394 8415 3414 8454 3438 8373
TIME...MOT...LOC 2152Z 251DEG 17KT 3428 8381 3412 8431
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 9:16 PM EDT | Special Weather Statement | FFC | Walker | 29 min |
| Aug 8, 12:41 PM EDT | Special Weather Statement | FFC | Fannin | 34 min |
| Aug 8, 12:57 PM EDT | Special Weather Statement | FFC | Towns | 18 min |
| Aug 8, 2:59 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Gordon, Murray, Walker, Whitfield | 31 min |
| Aug 8, 3:33 PM EDT | Special Weather Statement | FFC | Catoosa, Chattooga, Murray, Walker, Whitfield | 27 min |
| Aug 8, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Murray, Whitfield | 36 min |
| Aug 8, 3:43 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Walker | 32 min |
| Aug 8, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Murray | 28 min |
| Aug 8, 4:16 PM EDT | Special Weather Statement | FFC | Gordon | 29 min |
| Aug 8, 4:33 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Union | 27 min |
| Aug 8, 4:50 PM EDT | Special Weather Statement | FFC | Floyd, Gordon | 40 min |
| Aug 8, 5:00 PM EDT | Special Weather Statement | FFC | Fannin, Gilmer, Pickens, Towns, Union | 30 min |
| Aug 8, 5:31 PM EDT | Special Weather Statement | FFC | Bartow, Floyd, Gordon, Pickens, Polk | 29 min |
| Aug 8, 6:17 PM EDT | Special Weather Statement | FFC | Banks, Forsyth, Hall, Jackson | 28 min |
| Aug 8, 6:48 PM EDT | Special Weather Statement | FFC | Banks, Barrow, Gwinnett, Hall, Jackson, Madison | 27 min |
| Aug 8, 6:56 PM EDT | Special Weather Statement | FFC | Carroll, Cobb, Douglas, Fulton, Haralson, Paulding | 34 min |
| Aug 8, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach | 24 min |
| Aug 8, 7:06 PM EDT | Severe Thunderstorm Warning | FFC | Banks, Barrow, Clarke, Jackson, Madison, Oconee | 24 min |
| Aug 8, 7:36 PM EDT | Special Weather Statement | FFC | Carroll, Douglas | 24 min |
| Aug 8, 7:43 PM EDT | Special Weather Statement | FFC | Crawford | 32 min |
| Aug 8, 7:50 PM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Aug 8, 7:53 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Peach | 37 min |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.